Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

What is the cause for discomfort in transverse colon and losing weight?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2052 Questions
Question
I began running to lose weight a few months ago. I lost 25# in 4 months from exercise and a low 1500 calorie a day diet. I became constipated and am experiencing other symptoms. I have a discomfort in my transverse colon (across my upper abdomen when my bowels are moving. It feels like I am moving something hard through my colon and It causes me to feel weak and tired when I feel this happens. When I go to the bathroom I do feel better. There is no blood or mucous. My stool is normal color but heavy. I went to my doctor and explained I also have a lot of burping and have a weird taste in my mouth as well as a white tongue. My doctor put me on previcid and rantadine. I have been taking mirrolax for the constipation. I had bloodwork done and all was normal. I am 45 yo male with no family hx except for gallbladder disease. I have not had any pain in the area of my gallbladder. Just a discomfort that moves across my stomach when my bowels are moving. It causes me to feel very weak (almost like a vagal). I can not afford a lot of tests right now. Your advice is appreciated
Posted Sun, 5 Jan 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 55 minutes later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, I read your medical history carefully and understood your concerns. The hard stood together with constipation and white tongue could be related to: - candida infection of gastrointestinal tract - possible gastritis or other stomach problems The discomfort that moves across your stomach when your bowels are moving could be related to colon spasms possible to: - candida infection - irritable bowel disease - colitis You are also mentioning about having Graves in your medical history. Could you please indicate if you are taking any medication for that? Thank you. I'd also advise to: - continue mirrolax - drink more water - take probiotics - keep following the healthy diet Looking forward to have the requested medical data to assist you further! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What is the cause for discomfort in transverse colon and losing weight? 1 hour later
I do not take any thyroid meds. My most recent blood work was normal. I am low testosterone. My last level was 140. I am taking testosterone 100mg injected per week. My stool is not hard but heavy and dense. The discomfort I feel comes and goes. I tend to feel better if I am moving around. I feel worse if I am lying or sitting. When this occurs I feel very weak. Do I continue with previcid? Can I take an anti fungal with the previcid? Could this be my gallbladder?
 
 
Answered by Dr. Klerida Shehu 20 hours later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, Thank you for sending in more of your medical data. With regards to using previcid (lansoprazole), I'd suggest to continue using it at least for 1 month. If the stool culture is positive to candida, then, you can go ahead and use anti-fungal with previcid. The symptoms you are having are not indicative for gallbladder problems; they are more alike to bowel problems. At the end, as mentioned earlier, changes in your lifestyle and diet habits would also help ease your problems. All the best! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What is the cause for discomfort in transverse colon and losing weight? 4 hours later
one last question. When I get the spasms I also have what feels like and electrical tingling that shoots through my torso and my face? Is this due to nerves being affected?
 
 
Answered by Dr. Klerida Shehu 20 hours later
Brief Answer: Please refer to the following answer... Detailed Answer: Hi, If such electrical feeling is once in a while and not always, they are not a sign of a worrisome problem. To my opinion, it might be related to neurological reaction to spasm or just an occasional nerve tingling. If this problem will be habitual, then, it would need to be further evaluated by a neurologist. At last, please follow the right advice on the lifestyle and diet regimen and to take the medications as prescribed. All the best! Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor